Copyright © 1995-1997, Carolyn Temple
I used to laugh, I used to run
I thought life should be lots of fun.
The Dr said my brain tumor was benign
as if he thought I'd be just fine.
But the hell was soon to follow
when I awoke and couldn't swallow.
It took months to learn to walk
and even longer to learn to talk.
Instead of laughter, I often have tears.
Everyone tries to calm my fears.
Sometimes I feel ugly when I see my face
one side droops, the other is in place.
My vision is impaired, I now see double
which confuses me and causes trouble.
But through the hell, I've found in me
some strengths I never thought I'd see.
For so many things I have yearned
and many more things I have learned.
I've learned patience and I've learned caring.
Through support groups I've learned sharing.
I've found strength and courage through prayer.
I've learned that God will always be there.
I've made new friends and I'm seldom bored.
I've met people I would have otherwise ignored.
Grass won't grow under my feet nor on top of me
until I know I've been all that I can be.
I now participate in life, no longer just observe.
I have a runner's high. It's what we all deserve.
Carolyn Temple, meningioma, May, 1992
I wrote this poem in Oct, 1994 and it was published in a magazine for persons with head-injury, "The Perspectives Network". Much has changed since that time. I don't cry anymore. My vision was corrected last year. My face is almost back to normal. I'm now walking in 5K and 10K events and have a goal to be running again by the end of this year. I may even win some races again. At my age, 51, there's not a lot of competition. My last MRI (last week) showed no growth in the past year since I've been on the RU486. YIPPEE!!!!!
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania